Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 78, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 3, 2001, 1:51 PM MDT for Weld County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 2001, 1:51 PM MDT (19:51 UTC)
- Expired
- Jul 3, 2001, 2:30 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Weld County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -384 J/kg
- Mixed-layer LCL
- 2462 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 031952 SVRDEN COC123-032030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 151 PM MDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST WELD COUNTY IN NORTHEAST COLORADO * UNTIL 230 PM MDT * AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHEAST OF KEOTA...OR ABOUT 35 MILES NORTH OF FORT MORGAN...MOVING SOUTH AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...KEOTA AND PAWNEE BUTTES. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. VERY LARGE HAIL UP TO 2 INCHES IN DIAMETER IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YO2UR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4083 10395 4080 10418 4053 10413 4052 10382 BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:22 AM MDT, 10 hours 29 minutes earlier.
Area forecast discussion, Jul 3, 3:22 AM MDT, 10 hours 29 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 322 AM MDT TUE JUL 3 2001 SHORT TERM DISCUSSION: CURRENT SATELLITE AND PROFILER DATA SHOW THE UPPER RIDGE CENTERED TO THE WEST OF THE CWA TODAY WHICH WILL KEEP US IN NORTHWESTERLY FLOW ALOFT. CONSEQUENTLY TODAY SHOULD BE RATHER SIMILAR TO THE LAST COUPLE OF DAYS. THE ONLY DIFFERENCES MIGHT BE A TAD MORE AFTERNOON THUNDERSTORM ACTIVITY AND VERY SLIGHTLY COOLER HIGH TEMPERATURES. LONG TERM DISCUSSION: SUSPECT THAT THE MAJORITY OF THE CONVECTION SHOULD DIE WITH THE SUN THIS EVENING. HOWEVER...THE 03/06Z ETA AND MM5 RUNS BOTH WANT TO BRING A BATCH OF CONVECTIVE PRECIPITATION INTO THE NORTHEAST PART OF THE CWA BETWEEN 00Z AND 06Z WITH A HINT OF SOME STRATUS BEHIND IT DURING THE EARLY MORNING HOURS WEDNESDAY. IT WILL BE INTERESTING TO SEE IF THIS INDEED WORKS OUT. FOR WEDNESDAY THE ETA HAS QUITE A BIT MORE PRECIPITATION AMOUNT/COVERAGE FORECAST THAN FOR TUESDAY AND THIS SEEMS OK. D3D TRAJECTORIES SUGGEST MOST PARCELS ENDING UP IN THE CWA AT 05/00Z WILL PROBABLY HAVE SUFFICIENT TIME AND ASCENT TO PICK UP AT LEAST SOME OF THE SUBTROPICAL MOISTURE LURKING ABOUT TO OUR SOUTH AND WEST. MOST OF THIS WILL LIKELY BE IN THE MID AND UPPER TROPOSPHERIC LEVELS. LOW LEVEL TRAJECTORIES IN THE FAR NORTHEAST CORNER OF COLORADO HOWEVER ARE COMING FROM THE SOUTHEAST AND SO THE LOW LEVELS MAY EVEN BE ABLE TO MOISTEN SOME OUT THERE. INDEED PRECIPITABLE WATER VALUES THERE ARE IN EXCESS OF ONE INCH BY THIS EVENING AND REMAIN THERE THROUGH WEDNESDAY. FURTHER DOWN THE LINE THE LATEST MRF IS CONTINUING THE TREND FROM LAST NIGHT OF PUSHING THE UPPER RIDGE TO THE SOUTHERN PLAINS BY FRIDAY PROVIDING A SUBSTANTIAL SOUTHERLY COMPONENT TO THE MEAN FLOW OVER COLORADO. THIS WOULD ALLOW SUBTROPICAL MOISTURE TO MOVE IN... INCREASING THE THREAT OF AFTERNOON/EVENING RAINS AND DECREASING THE MAXIMUM TEMPERATURES. CURRENT FORECAST HAS THINGS WELL IN HAND. ET .DEN...NONE.
In the hours before
Special weather statement, Jul 3, 10:19 AM MDT, 3 hours 32 minutes before
COZ030>051-032000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER COLORADO 1019 AM MDT TUE JUL 3 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: THE UPPER LEVEL HIGH PRESSURE WILL REMAIN CENTERED WEST OF THE FORECAST AREA WITH WEAK NORTHWESTERLY FLOW ALOFT TO CONTINUE. LOW LEVEL MOISTURE IS MORE ABUNDANT TODAY COMPARED TO MONDAY. ESPECIALLY OVER THE NORTHEAST CORNER OF COLORADO WHERE A WEAK COLD FRONT IS CURRENTLY LOCATED. CURRENT SATELLITE PICTURES SHOW CONVECTION DEVELOPING OVER THE NORTHERN FRONT RANGE FOOTHILLS OF LARIMER AND BOULDER COUNTIES. WITH PLENTY OF HEATING AND DECENT AVAILABLE MOISTURE...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS BY 12 NOON. OVER THE URBAN CORRIDOR SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AS EARLY AS 1 PM OVER LARIMER AND WELD COUNTIES...THEN AFTER 3 PM OVER THE SOUTHERN DENVER AREA AND DOUGLAS COUNTY. OVER THE EASTERN PLAINS IN MORGAN...LOGAN... WASHINGTON...PHILLIPS...AND SEDGWICK COUNTIES...STORMS WILL DEVELOP AFTER 3 PM. A FEW OF THESE STORMS COULD SEVERE WITH STRONG WINDS...LARGE HAIL...MAYBE EVEN A TORNADO SPOTTER ACTIVATION MAY BE NEED TODAY OVER THE NORTHEAST CORNER BY LATE AFTERNOON. RJK
Special weather statement, Jul 3, 12:38 PM MDT, 1 hour 13 minutes before
COZ030>051-032100- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER COLORADO 1238 PM MDT TUE JUL 3 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A COLD FRONT IS CONTINUING TO PUSH SOUTHWARD ACROSS NORTHEAST PLAINS OF COLORADO. QUITE A BIT OF LOW LEVEL MOISTURE IS AVAILABLE THIS AFTERNOON AND EVENING BOTH IN FRONT OF AND BEHIND THE FRONT. PLENTY OF HEATING AND MOISTURE ALONG WITH LIFT FROM THE FRONT WILL ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS MOST OF THE PLAINS OF NORTHEAST COLORADO. A FEW OF THE STORMS COULD BE SEVERE WITH STRONG WINDS...LARGE HAIL...MAYBE EVEN A TORN4ADO. SPOTTER ACTIVATION WILL BE REQUIRED BY 2 PM THIS AFTERNOON. RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:31 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 44 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.